MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
The customer complains a cryomacs freezing bag 500 (6190412008) that broke upon thawing.Pictures were available.A long crack occured across the surface of the bag.The patient received cells recovered from a sterile overwrap bag.The sample was not frozen with the overwrap bag but placed inside the bag for thawing.The patient received antibiotics along with the transplant.The cryomacs freezing bag probably broke due to physical stress during handling.The overwrap bag provided with the freezing bag was not used for storage to stabilize the bag, the bag was slightly overfilled and the provided information makes it likely, that either not all air was removed from the bag or the fluid was not evenly distributed inside the bag prior to freezing.All this is described in the product information sheet.A review of the complaints reported for this lot resulted in three similar cases (breakage upon thawing).The incident rate is very low with (b)(4).

Brand Name
CRYOMACS FREEZING BAG 500
Common Device Name
CRYOMACS FREEZING BAG 500
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
MDR Report Key9636102
Report Number3005290010-2020-00004
Device Sequence Number2922958
Product Code KSR
UDI-Device Identifier04049934000294
UDI-Public04049934000294
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2022
Device Model NumberN/A
Device Catalogue Number200-074-402
Device Lot Number6190412008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2020
Initial Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1